MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE SHEATH INTRODUCER

MERIT MEDICAL SYSTEMS INC. PRELUDE SHEATH INTRODUCER
Catalog Number PSI-6F-11-018/CN
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous transluminal angioplasty procedure, the access guidewire detached.The physician was attempting to acquire retrograde radial artery access and after removing the vascular access wire along with the sheath introducer, the physician noticed that the tip was missing.An x-ray revealed that the guidewire tip had detached within the patient's subcutaneous tissue.

Brand Name
PRELUDE SHEATH INTRODUCER
Common Device Name
SHEATH INTRODUCER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan, UT 84095
MDR Report Key9566268
Report Number1721504-2020-00002
Device Sequence Number14002452
Product Code DRE
UDI-Device Identifier00884450008096
UDI-Public884450008096
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Catalogue NumberPSI-6F-11-018/CN
Device Lot NumberH1409902
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1